Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from running nose and sour throat. Is it safe to take montek lc and budesonide nasal spray?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I'm suffering from running nose and sour throat almost through out the year since childhood. All these years Dr's where giving me antibiotics, but my new DR suggested to take the following:

1. budesonide nasal spray (twice a day)
2. Montek LC (one tablet a day)

For almost a year I'm feeling fine, but now from past couple of weeks I'm having a heat bubble kind in the throat when i use budesonide nasal spray.

What I want to know, is it safe to take these medicines? (per my Dr i should take even if im feeling better).

Please suggest.
Posted Tue, 9 Oct 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 2 hours later

Thanks for posting your query

You are suffering from Allergic rhinitis.

Allergic rhinitis is a common condition characterized by an immunoglobulin E (IgE)-mediated inflammation of the nasal mucosa following exposure to allergens. It is characterized by sneezing, nasal discharge and nasal congestion.

During allergic rhinitis there is inflammation of the nasal mucosa causing blockage of the sinus openings leading to accumulation of the nasal secretions in the sinus. Also, there is trickling of the nasal secretions behind the throat causing throat discomfort and cough.

The common triggerers of allergy are the pollen, dust, fumes, coils smoke, etc. The bitter truth is, there is no cure for allergy, and only the preventive measures when followed can get rid of allergy.

Preventive measures such as avoiding the triggering allergens such as dust, smoke, strong perfumes and changing the pillow cover every night before going to bed can reduce the further attacks. Also, avoid sleeping directly under the fan or in front of the air conditioner.

Now let’s discuss about your present situation:
1. Since one year you were symptom free
2. Recently you have developed sore throat

If you are already symptom free without using any type of nasal spray, then the best bet would be to refrain from using the spray. Steroid nasal spray (budesonide nasal spray) is not recommended to be used continuously for more than a year. If so, then various side effects are noticed such as dryness of the nasal and throat mucosa, bleeding from the nose, burning sensation in the nose and the throat, etc.

The recent onset of sore throat could be due to viral infection or allergy related or acid reflux disease. The sore throat will not improve with the use of steroid spray. The management of the latter is entirely different.

My advice to you:
1. At present if you do not any allergic symptoms do not use any sort of nasal sprays.
2. Drink plenty of warm water, it will keep your throat and nasal mucosa moistened and reduces the irritation.
3. Use mild anti-inflammatory medicines such as diclofenac or ibuprofen and povidone iodine throat spray/gargles.
4. Avoid chilled/hot food and beverages.
5. Avoid smoking/alcohol/coffee/fried food till you recover completely.

With the above measures you should be definitely alright.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor